Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Displaythis

1 year post-tane: Results and Complications

It's been exactly a year since i finished my 5-month course of Claravis and i am satisfied. Though my skin is still oily, it is not so as before. Summers are worse since it makes my face icky. I get the occasional zit but it either turns into a white head or it disappears, nothing of that nodular pimples anymore, thank fully. I would like to go on another course so that i stop being oily all together though, but doctors these days wont prescribe it to you unless your face is destroyed. I have noticed one serious complication though and here is a question to all POST TANERS.....

Before accutane i hardly used to get sick, perhaps once a year from a cold but that's it. HOWEVER, since i stopped accutane a year ago, i've gotten sick more often. So far i have been sick about 4 times this year; either with a cold, fever, flu, or sore throat. This was never me before. I mention this because i've read the box and it mentions possible compromises to the immune system and even my doctor mentioned this. Is any post-taners out there experiencing a decrease of their immune system? Thank you.

Share this post


Link to post
Share on other sites

ive been done with accutane for 3 months and definitely noticed being sick a lot more in the last month of my course and the 2 months after... but i havent been sick lately. i definitely think that accutane caused me to get sick more in the winter months... but i seem fine lately. i still say having a cold/sore throat is worth clear skin!! i dont know how my immune system will react in the future... have to wait and see. either way my skin is flawless and im happy!

Share this post


Link to post
Share on other sites

Yep, I get sicker alot more myself. you can acutally look on the second page of the negative pinned thread and the first there is a few people that have had chronic sinus infections and harbor more bacteria since taking accutane.

There was actually a study done, I will have to look in my file and I will post or send you the link.

Accutane is known to compromise the immune system while on it and for some it persists.

I would advise not going back on accutane, maybe try a topical retinoid or a diffrent topical.

Share this post


Link to post
Share on other sites

Oh my yes. I have definitely been sick since Accutane. The last time I had a cold was at least 8 years ago. Never had the flu, rarely got a cold, but this year I've had both and am now dealing with laryingitis for 2 weeks because of the bad cold. Just annoying. I do not enjoy sounding like a man (no offense, guys). ;)

Share this post


Link to post
Share on other sites
Oh my yes. I have definitely been sick since Accutane. The last time I had a cold was at least 8 years ago. Never had the flu, rarely got a cold, but this year I've had both and am now dealing with laryingitis for 2 weeks because of the bad cold. Just annoying. I do not enjoy sounding like a man (no offense, guys). ;)

GRRR yeah i never used to get laryngitis but i've gotten it TWICE this year. But like the above comment stated: Better than having oily pimples all over you. I dont know what needing and going on a second course will do for us. Probably become a living bacteria = )

Share this post


Link to post
Share on other sites
Does your immune system gradually get better?

Yes. :) I'd also suggest taking probiotics. Eat the best diet you can afford as well. Some vitamin C and zinc won't be amiss. Check out nutrition and holistic health for how to take zinc for best results. For improved skin healing, most docs recommend a two month course of zinc sulfate 220mg and then off for a month or two and see what the status is then. IF you are taking ANY medications, clear supplements with your doctor before taking them. They can have an effect on prescribed medications. Please always tell your health care provider all the supplements and medications you're taking so as to help avoid adverse events.

I'm 11 years post-Tane and was completely back to normal within about two years of taking Tane.

Share this post


Link to post
Share on other sites
Does your immune system gradually get better?

Mixed views I suspect you'll get here.

Mine has gone downhill a lot in the 20 odd months since I last took it, I hold some hope for the future though.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×